Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects in Truvada/Kaletra treatment
Jun 22, 2005

I began treatment a year ago with Combivir/Kaletra and did very well, with my TCell count rising from 200 to 429, and my viral load dropping from 322,000 to undetectable. I developed lactic acidosis and my Dr. took me off all meds for 2 months. He prescribed Truvada/Kaletra which I began 8 days ago. I am beginning to feel discomfort in my upper stomach/liver area again, which I had during the earlier treatment, and a very mild rash on the lower side of my forearms. I have had Hep A and B before I became HIV+, and am otherwise in excellent health.

Response from Dr. Henry

The risk for lactic acidosis with Truvada (tenofovir + FTC) is likley less than with Combivir (AZT + 3TC) since Truvada lacks a thymidine analogue. There is actually more data on the use of abacavir substituted for AZT with generally good outcomes though your prior experience with lactic acidosis suggests a pre-disposition so careful follow-up is recommended. The symptoms you describe are non-specific so laboratory and direct clincial evaluation by your HIV specialist is recommended. KH



Previous
do you expect Lypodystrophy to decrease ?
Next
viens showing all over my legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement